MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISC CONDYLE KIT W/ HEXALOBULA; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. DISC CONDYLE KIT W/ HEXALOBULA; PROSTHESIS, ELBOW
Catalog Number 114700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure thirteen years post implantation due to articulation failure and a fracture of the screw tip.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 114749 lot: 537600 5x75mm rt disc ulna ha/pc.Cat: 114709, lot: 687970 6x100mm rt disc hmrl ha/pc.G2: foreign- italy.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of pictures and radiographs.Visual examination of the provided pictures identified the explanted products.However, due to the quality of the photo and the biological debris on the explanted items, further analysis cannot be performed.Review of the available radiographs identified the following: implant fracture is not confirmed.Metallic fragments both radial and ulnar to the distal humeral component.Device is used for treatment.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.  zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right elbow revision approximately 13 years post-implantation due to articulation failure and screw breakage with a broken screw tip.During the revision, implant removal was described as very difficult because a screw was stuck, with strong fixation of the cementless ulna and humerus components.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d9; h2; h3; h6; h11.The following sections were corrected: d4.Visual examination of the returned product identified the screw connecting the condyles has fractured.The ulnar bearing is also worn down and in pieces.The ulnar and humeral stems were also returned damaged; however, they were noted to be well-fixed and difficult to remove.Dimensional analysis of the returned product, where measured, was found conforming to specifications.A definitive root cause remains unchanged and cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DISC CONDYLE KIT W/ HEXALOBULA
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18355137
Report Number0001825034-2023-02977
Device Sequence Number6408213
Product Code JDC
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Catalogue Number114700
Device Lot Number666480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer04/02/2024
03/25/2026
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date04/04/2024
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale